Alert archive / California / Frost Advisories in 2009
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 22, 2009, 1:43 PM PDT. It took effect at Mar 23, 2009, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 1:43 PM PDT (20:43 UTC)
- In effect from
- Mar 23, 2009, 12:00 AM PDT
- Expired
- Mar 23, 2009, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 222043 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 143 PM PDT SUN MAR 22 2009 CAZ001-002-231100- /O.NEW.KEKA.FR.Y.0006.090323T0700Z-090323T1600Z/ REDWOOD COAST-MENDOCINO COAST- 143 PM PDT SUN MAR 22 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT MONDAY. CLEARING SKIES AND DIMINISHING WINDS WILL SET THE STAGE FOR A COLD NIGHT ALONG THE COAST TONIGHT. TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S...RESULTING IN AREAS OF FROST LATE TONIGHT AND EARLY TOMORROW. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS76 KEKA 231045 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 345 AM PDT MON MAR 23 2009 CAZ002-231600- /O.UPG.KEKA.FR.Y.0006.000000T0000Z-090323T1600Z/ /O.NEW.KEKA.FZ.W.0002.090323T1200Z-090323T1600Z/ MENDOCINO COAST- 345 AM PDT MON MAR 23 2009 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... CLEARING SKIES AND DIMINISHING WINDS HAVE LOWERED TEMPERATURES OVERNIGHT. EXPECT THE TEMPERATURES TO CONTINUE TO LOWER THIS MORNING AND BOTTOM OUT IN THE LOWER 30S. THESE TEMPERATURES WILL RESULT IN AREAS OF FROST THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$ CAZ001-231600- /O.CON.KEKA.FR.Y.0006.000000T0000Z-090323T1600Z/ REDWOOD COAST- 345 AM PDT MON MAR 23 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. CLEARING SKIES AND DIMINISHING WINDS HAVE LOWERED TEMPERATURES OVERNIGHT. TEMPERATURES WILL CONTINUE TO LOWER THIS MORNING AND BOTTOM OUT IN THE LOWER TO MIDDLE 30S...RESULTING IN AREAS OF FROST LATE TONIGHT AND EARLY TOMORROW. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 22, 3:22 AM PDT, 10 hours 21 minutes earlier.
Area forecast discussion, Mar 22, 3:22 AM PDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 322 AM PDT SAT MAR 22 2009 .SYNOPSIS...A COLD FRONT WILL CONTINUE TO MOVE ACROSS NW CA THIS MORNING WITH DIMINISHING SHOWERS IN THE AFTERNOON. A WEAK DISTURBANCE WILL LIKELY BRING RAIN TO DEL NORTE AND NORTHERN HUMBOLDT COUNTIES LATE MONDAY. WARMER AND DRIER WEATHER IS EXPECTED LATE IN THE WEEK. && .DISCUSSION...THE COLD FRONT THAT HAS BROUGHT PRECIPITATION TO THE FORECAST AREA OVERNIGHT SATURDAY IS EXITING HUMBOLDT COUNTY EARLY THIS MORNING AND PUSHING ACROSS TRINITY COUNTY. MUCH COLDER AIR ASSOCIATED WITH A DEEPER THAN NORMAL UPPER TROUGH IS JUST OFFSHORE NW CA AND IS JUST STARTING TO FILTER ACROSS THE REGION. TEMPERATURES HAVE DROPPED RAPIDLY THE PAST HOUR WITH INTERIOR SNOW LEVELS LOWERING ACROSS THE INTERIOR. THE SNOW LEVELS WILL CONTINUE TO LOWER THROUGHOUT THE MORNING WITH SNOW ACCUMULATIONS POSSIBLE DOWN TO THE VALLEY FLOORS. THE PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE AND EXCEPT 2 TO 4 INCHES ABOVE 2000 FEET AND LESS THAN AN INCH BELOW 2000 FEET. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE INTO THE AFTERNOON WITH SHOWERS DIMINISHING IN THE EVENING. INSTABILITY WILL INCREASE AS THE COLD AIR MOVES OVER RELATIVELY WARMER SURFACE TEMPERATURES WITH ISOLATED THUNDERSTORMS POSSIBLE THIS MORNING...ESPECIALLY ALONG THE COAST AND OVER THE TRINITY ALPS. A SHORT WAVE RIDGE WILL DEVELOP OVER THE PACIFIC NW THIS EVENING WITH CLEARING LATE TONIGHT. WEAKENING WINDS MONDAY MORNING COMBINED WITH CLEAR SKIES AND MOIST SURFACE CONDITIONS WILL LIKELY FOSTER THE DEVELOPMENT OF PATCHY RADIATION FOG ALONG THE COAST AND OVER INTERIOR VALLEYS. THE FOG ALONG THE COAST WILL LIKELY BE LIMITED NORTH OF CAPE MENDOCINO AS THE WINDS ALONG THE MENDOCINO COAST WILL BE SLOWER TO EASE. THE BREAK IN PRECIPITATION WILL BE SHORT LIVED FOR DEL NORTE AND HUMBOLDT COUNTIES AS ANOTHER SHORTWAVE TROUGH WILL MOVE ACROSS THE PACIFIC NW MONDAY EVENING. PRECIPITATION WILL BE LIMITED TO DEL NORTE AND NORTHERN HUMBOLDT COUNTY AS THE TAIL END OF A COLD FRONT ASSOCIATED WITH THE TROUGH BRUSHES THE NORTHERN PORTION OF THE FORECAST AREA. ISENTROPIC ANALYSIS REVEALS WEAK LIFT WITH THIS DISTURBANCE AND GFS NUMERICAL GUIDANCE FORECASTS CLOSE TO AN INCH OF PRECIPITABLE WATER. IF THE DYNAMICS CONTINUE TO LOOK WEAK EXPECT LESS THAN A QUARTER OF AN INCH OF RAIN ACROSS DEL NORTE COUNTY AND ABOUT A TENTH OF AN INCH ALONG THE HUMBOLDT COAST. SNOW LEVELS WILL REBOUND TO 4500 TO 5500 FEET AND DO NOT ANTICIPATE THE NEED FOR ANY WINTER WEATHER PRODUCTS. ANOTHER SHORT WAVE MAY BRING A FEW SHOWERS TO THE NORTHERN PORTION AGAIN WED AFTERNOON. HIGH PRESSURE BUILDING ACROSS THE NE PACIFIC TUE AND WED MAY PUSH THIS DISTURBANCE EAST OF THE REGION AND LIMIT THE CHANCES OF PRECIPITATION FOR NW CA. HIGH PRESSURE AND OFFSHORE WINDS WILL RESULT IN WARMER AND DRIER WEATHER LATE IN THE WEEK...AND POSSIBLY INTO THE WEEKEND.TH && .AVIATION...COLD FRONT WILL CONTINUE TO GENERATE LIGHT TO MODERATE RAIN ALONG WITH WIDESPREAD MVFR CONDITIONS THROUGH THE MORNING. HIGH PRESSURE WILL BUILD TOWARDS THE REGION THIS AFTERNOON AND EVENING AND RESULT IN BRISK NORTHWEST WINDS...DIMINISHING SHOWER COVERAGE AND INTENSITY...AND GENERALLY INCREASING CEILINGS AND VSBYS. DJB && .MARINE...SEAS HAVE BEEN SLOWLY CREEPING UP...BUT WERE STILL RUNNING A COUPLE FEET BELOW OR ABOUT 6-8 HOURS SLOWER THAN ENP AND SWAN GUIDANCE. OFFSHORE BUOY #2 WAS UP TO 14 FT AT 12 SECONDS AS OF 09Z...BUT WITH WIND OF 25-30KT. SHORT PERIOD NW SWELL WILL MOST LIKELY COINCIDE WITH THE INCREASE IN NW WINDS TODAY. THE WAVE GENERATION REGION WILL TRAVEL RIGHT UP TO THE COAST...AS WINDS RAMP UP TO 25-30 KT BY EARLY THIS AFTERNOON. THREAT FOR GALES LOOK TO BE MINIMAL AND WILL HOLD OFF ON HOISTING A WARNING...AS GUSTS TO 35 KT SHOULD BE SHORT-LIVED AND LOCALIZED. WINDS LOOK TO DIMINISH MARKEDLY ON MON...ESPECIALLY NORTH OF THE CAPE. IF THE GFS HOLDS...WE SHOULD SEE A 12-24 HOUR WINDOW OF RELATIVELY LIGHT WINDS IN THE NORTHERN WATERS...BUT WITH A SHORT PERIOD NW SWELL CHOP. DJB .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
In the hours before
Local storm report, Mar 22, 12:31 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1231 PM PDT SUN MAR 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY SNOW 10 N LAYTONVILLE 39.81N 123.48W
03/21/2009 U0.0 INCH MENDOCINO CA TRAINED SPOTTER
LELEVATION 3800 FEET HEAY SNOW JUST STARTING ON IRON PEAK
MOUNTAIN.
0715 PM TSTM WND GST GASQUET 41.85N 123.97W
03/21/2009 E0 MPH DEL NORTE CA PUBLIC
AT GASQUET...THUNDERSTORM JUST STARTING
0740 PM HAIL 4 W ETTERSBURG 40.12N 124.07W
03/21/2009 U0.25 INCH HUMBOLDT CA TRAINED SPOTTER
HEAVY HAIL/NO LIGUID PRECIP/TEMP 42 DEGREES
0305 AM SNOW FOREST GLEN 40.38N 123.32W
03/22/2009 M4.0 INCH TRINITY CA TRAINED SPOTTER
4 INCHES OVERNIGHT AT 3838 FEET
0312 AM SNOW GASQUET 41.85N 123.97W
03/22/2009 M1.0 INCH DEL NORTE CA PUBLIC
SNOWING WITH BIG FLAKES...1/2 INCH MILE FROM GASQUET
RANGER STATION
0312 AM SNOW GASQUET 41.85N 123.97W
03/22/2009 U0.0 INCH DEL NORTE CA PUBLIC
CONTINUE LIGHT SNOW ELEVATION 400-800 FEET.
0312 AM SNOW 1 W GASQUET 41.85N 123.98W
03/22/2009 U0.0 INCH DEL NORTE CA TRAINED SPOTTER
SNOW ON GROUND...TEMP 33 DEGREES. ONLY A TRACE. 300 FEET.
0312 AM SNOW 5 NNW GUALALA 38.84N 123.57W
03/22/2009 M1.0 INCH MENDOCINO CA TRAINED SPOTTER
ACTUALLY CLOSER TO PT ARENA...HAIL SHOWER...B B SIZE
0722 AM SNOW FOREST GLEN 40.38N 123.32W
03/22/2009 M5.0 INCH TRINITY CA TRAINED SPOTTER
5 INCHES ON GOU8RND AT 3838 FEET. TEMP 30 DEGREES.
0751 AM HAIL GUALALA 38.77N 123.53W
03/22/2009 E0.25 INCH MENDOCINO CA TRAINED SPOTTER
TRAINED SPOTTER M11 AT 600FT SMALL HAIL.
0751 AM SNOW GASQUET 41.85N 123.97W
03/22/2009 M1.0 INCH DEL NORTE CA PUBLIC
ELEVATION 300-400 FEET BETWEEN 2-4AM SNOW ACCUM1/2
INCH...CURRENTLY RAIN/SNOW MIX WITH SNOW MELTING. TEMP 34
DEGRES.
0759 AM SNOW CARLOTTA 40.53N 124.05W
03/22/2009 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
LIGHT SNOW...NO ACCUM...TEMP 34 DEGREES
0816 AM SNOW MAPLE CREEK 40.77N 123.87W
03/22/2009 M6.0 INCH HUMBOLDT CA TRAINED SPOTTER
2500 FEET...6 TO 6 1/2 FELL OVERNIGHT
0831 AM SNOW 10 N LAYTONVILLE 39.81N 123.48W
03/22/2009 M4.0 INCH MENDOCINO CA TRAINED SPOTTER
AT 3800 FEET ON IRON PEAK MTN...4 INCHES ON GROUND.
0822 AM SNOW 4 NNW WILLITS 39.44N 123.38W
03/22/2009 M1.0 INCH MENDOCINO CA TRAINED SPOTTER
AT 2400 FEET 1.5 INCHES OF SNOW OVERNIGHT.
0920 AM SNOW BLOCKSBURG 40.28N 123.63W
03/22/2009 M4.0 INCH HUMBOLDT CA TRAINED SPOTTER
2250 FEET...4 INCHES ON GROUND...LIGHTLY SNOWING NOW WITH
TEMP OF 32 DEGREES.
0922 AM SNOW 2 NW BLUE LAKE 40.90N 124.02W
03/22/2009 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
800 DOWN TO 500 FEET ON LIPSCOM HILL LIGHT FINE SNOW AND
1/4 SLEET ON GROUND. TEMP 33 DEGREES
0922 AM SNOW 8 S KNEELAND 40.63N 123.98W
03/22/2009 M5.0 INCH HUMBOLDT CA TRAINED SPOTTER
BETWEEN KNEELAND AND BRIDGEVILLE AT 2430 FEET...3
INCHES...AT 2634 FEET 5 INCHES.
&&
ASHFORDNearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.